Increasing Methotrexate dose today

Increasing Methotrexate dose today

I have been taking 7.5 mg of Methotrextae for two weeks and today I will increase to 15mg. I am feeling pretty anxious about possible side effects and am hoping others will share their best tips for Methotrexate day. I am planning to split the dose and take 1/2 around 3 or 4 PM and the other half at bedtime.

A myRAteam Member said:

I started with pills now doing 15mg injections once a week. I never split up when I took the pills either. I don’t think it actually makes a difference doing that, symptoms wise anyway. I had terrible nausea and headaches with pills but now with injections those two are much better; but I still get overall flu like symptoms starting an hour after injection and then next 36-48hrs. Injection side effects aren’t as bad as oral ones. Always take your folic acid during the week but skip it on methotrexate day—allows best absorption.

edited, originally posted 11 months ago
A myRAteam Member said:

That’s wonderful things weren’t too bad! I also am achey and sore after my methotrexate, even more with injections, but nausea much better. It is like a moderate flare. I never had any burning with the pills though so you should address that with your dr. Don’t want any adverse or allergic reactions. I will say that it can also cause terrible indigestion! So it could be that as well. Mtx brings different gastrointestinal symptoms

posted 11 months ago
A myRAteam Member said:

Thank you all for sharing. I did take all six tablets at once and I survived:) This morning I am battling some nausea but not severe, and I am achy and sore. I did wake up suddenly last night with a burning in my throat. It was sudden and then subsided but I still feel it a little this morning. Has anyone else experienced this?

posted 11 months ago
A myRAteam Member said:

I took 6 one time a week and it helped me. Just have to watch your bloodwork which your doctor will do. I did not have a side effect at all. And if you have to have surgery or dental work let your doctor know and any other doctor.

posted 11 months ago
A myRAteam Member said:

Watch for your hair falling out. Decrease dose. Be sure to take Folic Acid each day and if your sick or having surgery, skip 1 wk before and one wk after. Good luck

posted 11 months ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in